MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-16
Medical Device Problem Codes Unintended Ejection (1234); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a right ophthalmic artery segment aneurysm was treated.A phenom27 (b)(6) shapable microcatheter was placed in the left m2 aneurysm.Based on the vessel diameter at the aneurysm location, a ped2-450-16 (b)(6) stent was selected.The stent's inner and outer packaging were intact.The flow diversion mesh stent was hydrated, and the stent was delivered along phenom27.When the stent was in place, the stent was deployed.After many attempts, the tip end of the stent could not be opened and the stent could not be deployed.When withdrawing the stent, the stent was dislodged within the shapable microcatheter.The stent was replaced with a ped2-450-18 (b)(6) stent and a phenom 27 (b)(6) microcatheter was replaced.The new stent was successfully deployed, and the procedure was subsequently completed.The stent failed to open in the distal section.The pipeline was not positioned in a bend.Less than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed more than 2 times.The pipeline was used for an indication that is approved (on-label).The reported devices and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, unruptured right ophthalmic artery segment aneurysm.Landing zone: distal: 4.0mm and proximal: 4.3mm.It was noted the patient's vessel tortuosity was minimal.Access vessel was the femoral artery.Dapt (dual antiplatelet treatment) was administered, pru (p2y12 reaction units) level was 150.The angiographic result post procedure showed the blood flow of the parent artery and distal blood vessels was unobstructed.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the cause of the failure to open and premature opening was not determined.The pushwire was not rotated or pulled back at anytime during the procedure.No device issues with the phenom.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis ¿ as found condition: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis within shipping box; within a plastic bio-pouch; and within an opened pipeline flex shield and phenom 27 inner pouches.The pipeline flex shield was returned outside the phenom 27 catheter.However, the pipeline flex shield braid was returned within catheter.¿ damage location details: no bent or kink was found with pushwire.The distal hypotube was found to be stretched.The shrink tubing was found intact but pulled back from the proximal bumper.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The distal and proximal ends of pipeline flex shield braid were found fully opened and damaged.No flash or voids molded were observed in the hub.The catheter body was found to be kinked at ~64.0cm from proximal end.The catheter tip, marker band were examined; and no damage was found.No other anomalies were observed.¿ testing/analysis: the pipeline flex shield braid was pushed out from catheter without any issue.The total and usable lengths of the catheter were measured to be within specifications.The catheter was flushed with water and water exited out of the distal tip.¿ conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure to open at distal as the distal pipeline flex shield braid end was found fully opened and damaged.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.It was noted the patient's vessel tortuosity was minimal , which eliminates this factor out as potential causes.The braid can become damaged due to resheathing more than 2 times, over-manipulation, deployment technique, delivering/retracting delivery wire against resistance, or deploying/resheathing the braid against resistance.There is no complaint against the phenom 27 catheter.However, the catheter body was found to be damaged.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23543258
Report Number2029214-2025-02392
Device Sequence Number18503884
Product Code OUT
UDI-Device Identifier00763000449360
UDI-Public(01)00763000449360(17)280721(10)D053598
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-16
Device Catalogue NumberPED2-450-16
Device Lot NumberD053598
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer11/14/2025
01/07/2026
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date12/09/2025
01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale